Generic selectors
Exact matches only
Search in title
Search in content
Post Type Selectors
Logo

What is the diagnosis for Phencyclidine (PCP) Intoxication?

A diagnosis of phencyclidine (PCP) intoxication is based on the recent use of phencyclidine (or a pharmacologically similar substance) that causes:

  • Significant problematic behavioral changes (e.g., belligerence, assaultiveness, impulsiveness, unpredictability, psychomotor agitation, impaired judgment)
  • Within 1 hour, two or more of the following symptoms:
    • Rapid eye movements
    • Hypertension or rapid heartbeat
    • Numbness or less responsiveness to pain
    • Stumbling, falling down, incoordination
    • Slurred speech
    • Muscle rigidity
    • Seizures or coma
    • Hearing sensitivity

The symptoms are not attributable to another medical condition or mental disorder, including intoxication with another substance.

Schedule an Appointment

Mental Health Library Sources:

Information included in all topics of the Mental Health Library comes from the Desk Reference to the Diagnostic Criteria From DSM-5 and Kaplan & Sadock’s Concise Textbook of Clinical Psychiatry. Complete diagnostic and treatment information may be found within these publications.

Disclaimer:

Information within the Mental Health Library is not intended to be used for self-diagnosis purposes. Rather, it is provided as a public educational service to make people aware of mental health conditions. Please consult a qualified mental health professional for a diagnosis of any suspected mental health illness.

© Copyright 2023 HUPCFL All Rights Reserved.

Menu

Book Appt

Call

Login

Pay Bill